Wednesday, November 5, 2008

Prozac Moments

Wednesdays are usually longer at the radiation place. It was at least 20-25 minutes today (and absolutely no moving!) The techs get regular x-rays along with the treatment x-rays. I asked why I don't get a lead apron over the parts of me that aren't the target area (like when you have your teeth x-rayed.) I didn't get a very good explanation, so I'm going to try asking the techno-speak guy tomorrow.

Today I almost got a kink in my neck because I was laying in my "usual" position so long. (I lay on a platform on my back, hands over my head, head turned to the right, the left half of my gown open to expose my tattoos.) They adjust the machine to "91.5" which is how many degrees off-center the rays are so that they just touch my lungs. (There was a whole lot more to that explanation by the techno-speak guy, but I couldn't grasp the entire concept.)

I went to Dr. I yesterday. Heather made the appointment and took me. I was home from work and I'd been crying - again. I had actually been working on a prayer. I was thanking God for my chemo and radiation when I just lost it and started the crying jag. I remembered that Dr. Rege had suggested on Monday that I talk to Dr. I about Prozac. She said it's often needed for 6 months after treatments. I've been so weepy lately and it's been getting worse. Hopefully, I'm now set to compose myself... eventually. If my family can wait that long...

Dr. I answered a lot of my questions that I've been saving up. For instance, my numb toes don't have anything to do with diabetic neuropathy, it's strictly a side effect of the chemo drug Taxotere. I was worried about that. He also checked my A1C (a diabetes test to see how much sugar has been in the bloodstream over the past 3 months) it was lower than before I had cancer and the steroid treatments! Guess checking every 2 hours helped!

The young girls from church brought over a lovely gift for me this afternoon - cut out leaves with "get well" messages attached to a long braided cord. It is very cheering! I am not forgotten!


Sleepless In St. George said...

NO you aren't forgotten....even an old friend from 4 states away thinks and prays for you daily and is relieved to hear that little things like numb toes are just side effects and not diabetic issues! So now I have another things to add to my list, pray that the prozac will help!

Mary said...

Prayers and (((((Lisa))))) hugs for you!!! I'm so glad You have Heather there to help. I'm at Janessa's in Vancouver for the week-end. Fun stuff.